Dr. F: Bad weekend! Discontinuing anti-dep. med/extreme nausea!!
Well, another anti-dep. I cannot tolerate--Prozac! Took for 2 weeks and the nausea was overwhelming--which added to my mild episodes that I have with Meniere's symptoms. As I mentioned in another post-I talked to my doctor--he took me off of it, said to spread out the dose of Xanax (low dose) over the day as it helps and that's what I've done for the last 3 days. Nausea soooo bad I feel it's my body now going off the medication. This morning it's only mild. Over the weekend I had to either lie back in a chair or in bed and could only eat small amount of something 'salty' and not much of that. Head pressure was bad--feeling lightheaded (which I do with the inner ear condition--alot), but this was 'intense'! Needless to say this doesn't help the anxiety this has all brought on. I'm doing the breathing exercises often--all day. They help, but 'nothing' eased the nausea. Since today is starting out better--I'm hoping the med is now wearing off! No fun and very discouraging that yet another drug is on the list of those I cannot tolerate at my age (mid 70's) and female. Going to go walk later if weather permits. This is daily regimen. Trying hard to be 'positive'. Sure is hard sometimes.
I can understand how discouraging this must be for you, but it seems that the low dose of the medication that your doctor has prescribed may be what will work best in the long term. You and your doctor need to discuss this because it seems that most of the AD meds are something you cannot tolerate.
As I'm sure your physician told you, Prozac was originally formulated to treat depression and then was given an indication for anxiety later. This medication has had problems, as do all medications, and, unfortunately, for you the problem was the extreme nausea. I'm sure that your physician has indicated to you that you need to have adequate amounts of liquids to help your body retain the amount of fluid it needs. If you are losing a lot because of the nausea, it can make you more anxious because it affects the nervous system.
I know that you are trying hard and that you are incorporating both the breathing exercise and exercising outdoors and those are two good things for you to do. I hope that you do continue to feel much better.
Yes, I'm doing alot of 'self talk' these days. We just had a walk in the park before the rains come. I'm very lightheaded and nauseated still today--some days are bad (like yesterday). I'm researching 'online' and find that nausea and anxiety go together in so many folks. So, it's hard to know if the meds are causing the nausea or the anxiety itself. I just know it makes you miserable. Even other physical symptoms present with anxiety. A miserable condition even if physical can become worse with all this. I am trying to do 'all I can' and pray it will ease soon. Thank you so much for your 'insight' and good advise. I appreciate it so much
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.